MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER

CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Model Number 82-1730
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
As reported on an excel spreadsheet received from codman "an icp would not drain.The tubing was purged by suction at the proximal valve with a syringe.There were no reports of patient harm".Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information received from codman on18june2018: no surgical delay reported.This is not a revision of one or more implants.Product not returned for evaluation.Three attempts were made by codman to try to retrieve the product: 4/4/18 sent 2nd attempt for complaint sample.5/12/18 sent 3rd and final attempt for complaint sample.5/25/18 per affiliate, they say the sample was sent for analysis by the customer on 5/14/18 but they do not have any tracking that they can provide.Action closed, invest.Notified.Status changed to "none" as we do not have it.Natus has completed its investigation.Investigation results are as follows: investigation methods/evaluation results: complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category- undetermined : insufficient information.Failure code-codman : product analysis : device not returned.Root cause description- complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) ofthe difficulty reported by the customer could not be determined.No further corrective & preventative actions proposed.Document rationale for no corrective action- no corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.Investigation summary: as reported by the ous affiliate, an edsiii would not drain.The tubing was purged by suction at the proximal valve with a syringe.There were no reports of patient harm.Complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months could not be performed as no lot number information was provided.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.
 
Additional Manufacturer Narrative
Additional information received from codman on (b)(6) 2018, no surgical delay reported.This is not a revision of one or more implants.Product not returned for evaluation.Three attempts were made by codman to try to retrieve the product: (b)(6) 2018, sent 2nd attempt for complaint sample.(b)(6) 2018, sent 3rd and final attempt for complaint sample.(b)(6) 2018, per affiliate, they say the sample was sent for analysis by the customer on 5/14/18 but they do nothave any tracking that they can provide.Action closed, invest.Notified.Status chgd to "none" as we do not have it.Natus has completed its investigation.Investigation results included the following: review of device history records.Review of complaints history/ trends analysis.Review of past capas/capa determination.Investigation methods/evaluation results complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category- undetermined : insufficient information failure code-codman : product analysis : device not returned root cause description- complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.No further corrective & preventative actions proposed.Document rationale for no corrective action- no corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.Investigation summary.As reported by the ous affiliate, an edsiii would not drain.The tubing was purged by suction at the proximal valve with a syringe.There were no reports of patient harm.Complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months could not be performed as no lot number information was provided.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.

Brand Name
CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7480787
Report Number2023988-2018-00017
Device Sequence Number238955
Product Code JXG
UDI-Device Identifier10886704040903
UDI-Public10886704040903
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K162437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model Number82-1730
Device Catalogue Number821730
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/02/2018
04/02/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date06/18/2018
06/20/2018
Patient Sequence Number1